Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 192, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 1, 2016, 5:26 PM CDT for Bandera County, Kendall County, Kerr County, Texas. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2016, 5:26 PM CDT (22:26 UTC)
- Expired
- Jun 1, 2016, 6:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Bandera County, TX, Kendall County, TX, Kerr County, TX
The radar
The Austin/San Antonio radar (KEWX), 84 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 5:38 PM CDT | HAIL 1.5 | Kerrville, TX | |
| Jun 1, 6:22 PM CDT | HAIL 1 | 5 Nw Boerne, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 12:00Z, 10.4 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 701 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 809 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted.
824
WUUS54 KEWX 012226
SVREWX
TXC019-259-265-012315-
/O.NEW.KEWX.SV.W.0192.160601T2226Z-160601T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
526 PM CDT WED JUN 1 2016
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN KERR COUNTY IN SOUTH CENTRAL TEXAS...
WESTERN KENDALL COUNTY IN SOUTH CENTRAL TEXAS...
NORTHEASTERN BANDERA COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 615 PM CDT
* AT 525 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR KERRVILLE
STATE PARK...OR NEAR KERRVILLE...MOVING EAST AT 25 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS. AT 5:20 PM TWO INCH HAIL WAS
REPORTED IN KERRVILLE.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
KERRVILLE...BOERNE...COMFORT...KERRVILLE STATE PARK...WARING...WALNUT
GROVE...WELFARE...CYPRESS CREEK...NELSON CITY...SISTERDALE...CENTER
POINT...CAMP VERDE AND CROWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS...AND CONTINUOUS CLOUD TO GROUND LIGHTNING
ARE OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS
ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...
YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3009 9867 2972 9877 2972 9878 2971 9879
2984 9925 3010 9917
TIME...MOT...LOC 2225Z 283DEG 22KT 2997 9913
HAIL...1.75IN
WIND...60MPH
$$1 follow-up statement
401
WWUS54 KEWX 012246
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
546 PM CDT WED JUN 1 2016
TXC019-259-265-012315-
/O.CON.KEWX.SV.W.0192.000000T0000Z-160601T2315Z/
KERR TX-KENDALL TX-BANDERA TX-
546 PM CDT WED JUN 1 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTHEASTERN KERR...WESTERN KENDALL AND NORTHEASTERN BANDERA
COUNTIES...
AT 545 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CENTER POINT...
OR NEAR COMFORT...MOVING EAST AT 25 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS. AT 5:38 PM 1.5 INCH HAIL WAS
REPORTED IN KERRVILLE.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
KERRVILLE...BOERNE...COMFORT...KERRVILLE STATE PARK...WARING...WALNUT
GROVE...WELFARE...CYPRESS CREEK...NELSON CITY...SISTERDALE...CENTER POINT...
CAMP VERDE AND CROWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3009 9867 2972 9877 2972 9878 2971 9879
2984 9925 3010 9917
TIME...MOT...LOC 2245Z 283DEG 22KT 2994 9899
HAIL...1.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:17 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Jun 1, 3:17 PM CDT, 2 hours 9 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 317 PM CDT WED JUN 1 2016 .SHORT TERM (Tonight through Thursday Night)... Upper low can be seen on water vapor just south of the AZ/NM border. This is the system that will be coming into Texas over the next several days bringing the continued chance for showers and thunderstorms. This afternoon it appears that South Central Texas is in between lift areas, one to the east near the TX/LA border and more lift over the Edwards Plateau and the Big Bend. Will continue with high pop and the wording of locally heavy rainfall overnight. It appears from the latest meso models that a cluster or MCS should develop out west and move through the central and southern sections of the CWA. This risk of storms will continue to be high on Thursday as the upper low moves into Texas and stalls over Central Texas. The flood threat will remain high with saturated soils. The pattern has shown breaks in the activity as the large MCS systems do a good job in bringing stable area in their wake. The timing and exact location of these systems will still be problematic in giving any sort of forecast specifics. Flooding threat will remain high. Cant rule out some Severe Storms with a Marginal risk forecast by SPC. Marginal risk is mainly south of the area on Thursday. && .LONG TERM (Friday through Wednesday)... Both the European and GFS show the upper low stalling over the area on Thursday Night through Saturday before drifting southwest into Mexico over the weekend into early next week. Keeping with the 3-5 inches, isolated 10 inch totals. WPC and models are showing that much of the precip will be east and south of the area but with the upper low centered over Texas we will run the continued risk of daytime development of storms as well as night time development if the low center develops more of a warm core. By the start of next week the low is forecast to drift sw into Mexico. This will take the majority of the lift with it with only a 20 pop on Monday and no pop on Tuesday. Cant rule out some isolated activity next week just due to residual moisture left behind and daytime heating. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 68 81 66 81 66 / 70 80 60 60 40 Austin Bergstrom Intl Airport 68 81 66 81 66 / 70 80 60 60 40 New Braunfels Muni Airport 68 81 66 83 66 / 70 80 60 60 40 Burnet Muni Airport 66 79 65 78 64 / 70 70 60 60 40 Del Rio Intl Airport 68 85 67 86 66 / 80 60 30 30 20 Georgetown Muni Airport 67 79 66 78 65 / 70 80 70 60 40 Hondo Muni Airport 68 82 65 83 66 / 80 70 50 50 30 San Marcos Muni Airport 68 81 66 81 66 / 70 80 60 60 40 La Grange - Fayette Regional 70 80 68 81 68 / 70 80 60 60 50 San Antonio Intl Airport 69 81 66 82 67 / 70 80 60 60 40 Stinson Muni Airport 70 82 68 83 68 / 70 80 60 50 40 && .EWX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Friday morning for the following counties: Atascosa...Bandera...Bastrop...Bexar...Blanco...Burnet... Caldwell...Comal...De Witt...Dimmit...Edwards...Fayette...Frio... Gillespie...Gonzales...Guadalupe...Hays...Karnes...Kendall...Kerr... Kinney...Lavaca...Lee...Llano...Maverick...Medina...Real...Travis... Uvalde...Val Verde...Williamson...Wilson...Zavala. && Mesoscale/Aviation...24 Synoptic/Grids...09 Public Service/Data Collection...30
Hazardous weather outlook, Jun 1, 4:44 AM CDT, 12 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 444 AM CDT WED JUN 1 2016 TXZ171>173-183>194-202>209-217>225-228-021000- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 444 AM CDT WED JUN 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT THROUGH EARLY FRIDAY MORNING FOR ALL OF SOUTH CENTRAL TEXAS. MULTIPLE ROUNDS OF SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINS WITH RATES OF OVER 2 INCHES PER HOUR. THESE RATES IN COMBINATION WITH SATURATED SOILS WILL RESULT IN RAPID FLASH FLOODING. ALSO...RAPID RISES ON ALREADY ELEVATED RIVERS AND STREAMS ARE POSSIBLE. THERE WILL ALSO BE A RISK FOR HAIL UP TO 1 INCH AND DAMAGING WIND GUSTS UP TO 60 MPH WITH THESE STORMS. HOWEVER...THE MAIN THREAT WILL BE FLASH FLOODING AND THE THREAT IS SIGNIFICANT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A FLASH FLOOD WATCH IS IN EFFECT THROUGH EARLY FRIDAY MORNING FOR ALL OF SOUTH CENTRAL TEXAS. MULTIPLE ROUNDS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE CAPABLE OF PRODUCING HEAVY RAINS WITH RATES OF OVER 2 INCHES PER HOUR. THESE RATES IN COMBINATION WITH SATURATED SOILS WILL RESULT IN RAPID FLASH FLOODING. ALSO... RAPID RISES ON ALREADY ELEVATED RIVERS AND STREAMS ARE POSSIBLE. FOR TODAY THROUGH FRIDAY...RAINFALL AMOUNTS OF 3 TO 5 INCHES CAN BE EXPECTED WITH ISOLATED POCKETS UP TO 10 INCHES POSSIBLE. NUMEROUS SHOWERS AND THUNDERSTORMS ON FRIDAY INTO SATURDAY WILL BECOME MORE SCATTERED ON SUNDAY AND THEN ISOLATED ON MONDAY. LOCALLY HEAVY RAINS WILL BE POSSIBLE...HOWEVER THIS POTENTIAL SHOULD WANE BY NEXT WEEK. IN ADDITION TO THE HEAVY RAIN AND FLOOD THREAT...A FEW STORMS COULD BRIEFLY BECOME STRONG TO SEVERE WITH HAIL UP TO 1 INCH AND 60 MPH WINDS POSSIBLE. PLEASE STAY TUNED FOR FURTHER UPDATES ON IMPACTS AND POTENTIAL HAZARDS DURING THIS WEATHER EVENT. .SPOTTER INFORMATION STATEMENT... PLEASE REPORT ANY SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Jun 1, 4:46 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
446 PM CDT WED JUN 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM HAIL KERRVILLE 30.04N 99.14W
06/01/2016 M0.25 INCH KERR TX PUBLIC
&&
EVENT NUMBER EWX1600525
CVPLocal storm report, Jun 1, 5:08 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
508 PM CDT WED JUN 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM HAIL 1 NW KERRVILLE 30.05N 99.15W
06/01/2016 M1.00 INCH KERR TX PUBLIC
&&
EVENT NUMBER EWX1600526
CVPLocal storm report, Jun 1, 5:11 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
511 PM CDT WED JUN 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 1 WNW KERRVILLE 30.05N 99.16W
06/01/2016 M1.25 INCH KERR TX AMATEUR RADIO
&&
EVENT NUMBER EWX1600527
CVPLocal storm report, Jun 1, 5:15 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
515 PM CDT WED JUN 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM HAIL 2 NW KERRVILLE 30.06N 99.15W
06/01/2016 M1.00 INCH KERR TX TRAINED SPOTTER
&&
EVENT NUMBER EWX1600528
CVPLocal storm report, Jun 1, 5:19 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
519 PM CDT WED JUN 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL KERRVILLE 30.04N 99.14W
06/01/2016 M1.00 INCH KERR TX AMATEUR RADIO
QUARTER SIZED HAIL NEARLY COVERING THE GROUND
&&
EVENT NUMBER EWX1600529
CVPLocal storm report, Jun 1, 5:25 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
525 PM CDT WED JUN 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM HAIL 2 NW KERRVILLE 30.06N 99.16W
06/01/2016 M2.00 INCH KERR TX TRAINED SPOTTER
&&
EVENT NUMBER EWX1600530
CVPThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 8:37 PM CDT | River Flood Warning | EWX | Bastrop | 56 hr |
| May 31, 9:25 PM CDT | River Flood Warning | EWX | DeWitt | 61 hr |
| May 31, 9:25 PM CDT | River Flood Warning | EWX | DeWitt | 4 days |
| May 31, 11:15 PM CDT | River Flood Warning | EWX | Bexar, Wilson | 37 hr |
| Jun 1, 3:04 AM CDT | River Flood Warning | EWX | Medina | 5 days |
| Jun 1, 9:14 AM CDT | River Flood Warning | EWX | Bastrop, Fayette | 66 hr |
| Jun 1, 2:27 PM CDT | Special Weather Statement | EWX | Edwards | 48 min |
| Jun 1, 2:54 PM CDT | Areal Flood Advisory | EWX | Edwards | 3 hr |
| Jun 1, 3:29 PM CDT | Special Weather Statement | EWX | Edwards | 46 min |
| Jun 1, 3:31 PM CDT | Special Weather Statement | EWX | Real | 29 min |
| Jun 1, 3:33 PM CDT | River Flood Warning | EWX | Val Verde | 24 hr |
| Jun 1, 3:33 PM CDT | River Flood Warning | EWX | Val Verde | 30 hr |
| Jun 1, 3:33 PM CDT | River Flood Warning | EWX | Val Verde | 37 hr |
| Jun 1, 3:47 PM CDT | Areal Flood Advisory | EWX | Real | 118 min |
| Jun 1, 3:54 PM CDT | Special Weather Statement | EWX | Kerr | 36 min |
| Jun 1, 4:03 PM CDT | Severe Thunderstorm Warning | EWX | Kerr | 42 min |
| Jun 1, 4:41 PM CDT | Severe Thunderstorm Warning | EWX | Kerr | 49 min |
| Jun 1, 5:54 PM CDT | Areal Flood Advisory | EWX | Edwards, Val Verde | 2 hr |
| Jun 1, 6:10 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Comal, Kendall | 50 min |
| Jun 1, 6:37 PM CDT | Special Weather Statement | EWX | Val Verde | 38 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.